Hello Guest, Welcome to Apnea Board !
As a guest, you are limited to certain areas of the board and there are some features you can't use.
To post a message, you must create a free account using a valid email address.

or Create an Account


New Posts   Today's Posts

New to CPAP and bouts of dizziness?
#1
I have been using my PR REMstar machine now for 5 nights. Pressure is set at 11. After night 2 I noticed that during the day I will have bouts of a tingling sensation throughout my body and lighheadness. It last for just a heart beat. Any ideas? My hubby wants me to try sleeping several days without the machine to see if it goes away. If it does then he is thinking that I should not use it anymore. I am hoping that maybe this is a side effect that will eventually go away. I am not taking any medications anymore. I have been off of them for several months, but they were for sleeping and fibromyalgia. thanks in advance.
Post Reply Post Reply
#2
You can always report to your doctor but the thing come to mind is that your body isn't accustomed to being properly oxygenated after of being O2 starved for so long and now the lungs getting a full work out.
Post Reply Post Reply
#3
It could be the fibromyalgia. It could also be what Zonk suggested.

Thing is, you've only been using the device for 5 nights. You need to give it longer. Just as some medications must be in your system for a while before they work, the same goes for CPAP use.

The symptom lasts for just a heartbeat you said. How many times a day.

CPAP use is for life. Literally and figuratively. Just as some folks are on insulin for life. It's a major life change but well worth the effort. Sleep apnea is not just a sleeping disorder. It can effect a lot of the body's systems. Heart, lungs, lymphatic, weight, mind, brain....The longer you use the CPAP, the better you will feel. Even going without it a few nights can do damage. Your body needs oxygen and untreated sleep apnea does not give it enough.

Keep at it. Talk to your doctor about your concerns. Give it time.
PaulaO2
Apnea Board Moderator
www.ApneaBoard.com


Breathe deeply and count to zen.

INFORMATION ON APNEA BOARD FORUMS OR ON APNEABOARD.COM SHOULD NOT BE CONSIDERED AS MEDICAL ADVICE. ALWAYS SEEK THE ADVICE OF A PHYSICIAN BEFORE SEEKING TREATMENT FOR MEDICAL CONDITIONS, INCLUDING SLEEP APNEA. INFORMATION POSTED ON THE APNEA BOARD WEB SITE AND FORUMS ARE PERSONAL OPINION ONLY AND NOT NECESSARILY A STATEMENT OF FACT.




Post Reply Post Reply


#4
(05-24-2012, 04:41 PM)rachelbowen Wrote: I have been using my PR REMstar machine now for 5 nights. Pressure is set at 11. After night 2 I noticed that during the day I will have bouts of a tingling sensation throughout my body and lighheadness. It last for just a heart beat. Any ideas?

It could just be from lack of sleep! I know this sounds counterintuitive, because CPAP therapy is supposed to help you get more sleep, not less. At first it's difficult to adjust to the machine, so we get less sleep, not more. But it goes away as we acclimate. I had a very hard time adjusting to it. It took a few weeks, but eventually I started getting the rest I needed at night to live a full life.

Quote:My hubby wants me to try sleeping several days without the machine to see if it goes away. If it does then he is thinking that I should not use it anymore. I am hoping that maybe this is a side effect that will eventually go away.

He's wrong. You're right. The CPAP machine is not an option. Without it you'll live a miserable sleep-deprived life and die early of a heart attach or stroke. Or as we learned just recently, cancer.

If the dizzyness concerns you, talk to your doctor about it.
Sleepster
Apnea Board Moderator
www.ApneaBoard.com


INFORMATION ON APNEA BOARD FORUMS OR ON APNEABOARD.COM SHOULD NOT BE CONSIDERED AS MEDICAL ADVICE. ALWAYS SEEK THE ADVICE OF A PHYSICIAN BEFORE SEEKING TREATMENT FOR MEDICAL CONDITIONS, INCLUDING SLEEP APNEA. INFORMATION POSTED ON THE APNEA BOARD WEB SITE AND FORUMS ARE PERSONAL OPINION ONLY AND NOT NECESSARILY A STATEMENT OF FACT.
Post Reply Post Reply
#5
Hang in there, I think the events will pass very soon. When we first start CPAP we are nervous and hypervigilant. So something you would have just shook off a few months ago has significance for you now. Tell the doctor next time you have an appointment, but you don't seem overly concerned. Please don't stop the CPAP without seeing the doc. Yoyr husband has your best interests at heart, but doesn't understand the reasons for CPAP. Maybe take him to your next appointment. Good luck.
Post Reply Post Reply
#6
It could be a skipped heart beat or a PVC (early beat with a compensatory pause). Both very common. I have them and notice a momentary twinge of mild dizziness. If I focus on them and let myself get scared I might feel cold and tingly from the adrenaline rush. My cardiologist told me to take a magnesium supplement OTC and it's really helped cut down on the heart palpitations. Most women should take a magnesium supplement. It's an important mineral in the body. I'm surprised you haven't been told in the past to take a magnesium supplement because of your fibromyalgia since it is vital for nerve and muscle function.

I agree with the others that it's not related to the CPAP and is most likely not new. You are probably just feeling better in general since starting the CPAP and tend to notice it more now.
Post Reply Post Reply


#7
Thank you everyone so much! I was looking into more natural supplements to add for the fibro. Magnesium came up as one of them. I am so glad I found this board. Feeling a lot less scared now that it would be because of the CPAP. Smile
Post Reply Post Reply
#8
I wouldn't ask us to diagnose here what your symptoms might mean. There is no physiologic explanation for why CPAP at night should cause these symptoms during the day. While I am a doctor (a pediatrician), check with your own physician.

He knows your full medical history or can ask the right questions to elicit if these symptoms should be worrisome or not.
If you possibly have type 2 diabetes, these symptoms could be related and a possible concern. If you are otherwise healthy, you might on occasion find yourself hyperventillating, worrying perhaps about your newly discovered breathing problem. Hypervenillation can cause tingling and light headedness, which wouldn't be a concern. Still, don't rely on our guesses. If your symptoms persist, ask your own doctor.
Post Reply Post Reply
#9
I agree with Zonk. Your body may be so oxygen deprived that it is giving you a hard time with all the "new-found" oxygen.

I also agree with Sleepster. Before you discontinue use of the CPAP, you need to talk to your doctor.

INFORMATION ON APNEA BOARD FORUMS OR ON APNEABOARD.COM SHOULD NOT BE CONSIDERED AS MEDICAL ADVICE. ALWAYS SEEK THE ADVICE OF A PHYSICIAN BEFORE SEEKING TREATMENT FOR MEDICAL CONDITIONS, INCLUDING SLEEP APNEA. INFORMATION POSTED ON THE APNEA BOARD WEB SITE AND FORUMS ARE PERSONAL OPINION ONLY AND NOT NECESSARILY A STATEMENT OF FACT.
Post Reply Post Reply


#10
(05-25-2012, 12:50 PM)BabyDoc Wrote: Still, don't rely on our guesses. If your symptoms persist, ask your own doctor.

I didn't mean to imply that's what I thought you had. I was just telling you what I had and what my doctor told me to add to the list of possibilities that were already mentioned. As BabyDoc said, there are many things it could be so only your own doctor can diagnose you.
Post Reply Post Reply


Possibly Related Threads...
Thread Author Replies Views Last Post
  Dizziness After A Night On Cpap? harmon k 9 749 10-24-2016, 09:06 PM
Last Post: Sleeprider
  Dizziness and clogged ears(newb. question) adin67 8 2,584 03-23-2014, 03:40 PM
Last Post: PaytonA
Gross Dizziness with BiPAP Rich11580 2 2,710 06-21-2013, 02:59 PM
Last Post: Paptillian

Forum Jump:

New Posts   Today's Posts




About Apnea Board

Apnea Board is an educational web site designed to empower Sleep Apnea patients.

For any more information, please use our contact form.